Alert archive / Maine / Freeze Warnings in 2012
Freeze Warning 2, NWS Gray, ME
NWS Gray, ME issued this freeze warning at Oct 12, 2012, 3:14 AM EDT for 9 counties in Maine; 7 counties in New Hampshire. It took effect at Oct 12, 2012, 10:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2012, 3:14 AM EDT (07:14 UTC)
- In effect from
- Oct 12, 2012, 10:00 PM EDT
- Expired
- Oct 13, 2012, 10:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 30 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662 WWUS71 KGYX 120714 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 314 AM EDT FRI OCT 12 2012 ...MUCH COLDER WEATHER EXPECTED TONIGHT... .THE COLDEST AIR OF THE SEASON WILL MOVE INTO NORTHERN NEW ENGLAND LATER TODAY AND TONIGHT. TEMPERATURES WILL BE FALLING BELOW FREEZING FOR JUST ABOUT ALL OF SOUTHERN AND WESTERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE TONIGHT. PLACES ALONG THE IMMEDIATE COAST AND THE ISLANDS MAY REMAIN AROUND OR JUST ABOVE THE FREEZING MARK. MEZ012-018>028-NHZ004>010-013-014-122200- /O.UPG.KGYX.FZ.A.0001.121013T0200Z-121013T1400Z/ /O.NEW.KGYX.FZ.W.0002.121013T0200Z-121013T1400Z/ SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...NORTH CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT... NEWPORT...CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH... ROCHESTER...DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON 314 AM EDT FRI OCT 12 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...TONIGHT PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
563 WWUS71 KGYX 121930 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 330 PM EDT FRI OCT 12 2012 ...MUCH COLDER WEATHER EXPECTED TONIGHT... .THE COLDEST AIR OF THE SEASON WILL MOVE INTO NORTHERN NEW ENGLAND TONIGHT. TEMPERATURES WILL BE FALLING BELOW FREEZING FOR JUST ABOUT ALL OF SOUTHERN AND WESTERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE TONIGHT. PLACES ALONG THE IMMEDIATE COAST AND THE ISLANDS MAY REMAIN AROUND OR JUST ABOVE THE FREEZING MARK. MEZ012-018>028-NHZ004>010-013-014-130730- /O.CON.KGYX.FZ.W.0002.121013T0200Z-121013T1400Z/ SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...NORTH CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT... NEWPORT...CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH... ROCHESTER...DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON 330 PM EDT FRI OCT 12 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT SATURDAY... * TEMPERATURES...IN THE MID 20S AND LOWER 30S. * TIMING...TONIGHT PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
041 WWUS71 KGYX 130216 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1016 PM EDT FRI OCT 12 2012 ...FROST AND FREEZING TEMPERATURES WILL BE WIDESPREAD TONIGHT... .THE COLDEST AIR OF THE SEASON WILL MOVE INTO NORTHERN NEW ENGLAND TONIGHT AS A COLD CANADIAN HIGH PRESSURE SYSTEM BUILDS INTO THE REGION. TEMPERATURES WILL BE FALLING BELOW FREEZING FOR JUST ABOUT ALL OF SOUTHERN AND WESTERN MAINE AND NORTHERN... CENTRAL AND SOUTHEAST NEW HAMPSHIRE. PLACES ALONG THE IMMEDIATE COAST AND THE ISLANDS MAY REMAIN AROUND OR JUST ABOVE THE FREEZING MARK. MEZ012-018>028-NHZ004>010-013-014-131400- /O.CON.KGYX.FZ.W.0002.000000T0000Z-121013T1400Z/ SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...NORTH CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT... NEWPORT...CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH... ROCHESTER...DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON 1016 PM EDT FRI OCT 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * TEMPERATURES...LOWS IN THE 20S AND LOWER 30S. * TIMING...TONIGHT INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this freeze warning went out at Oct 12, 12:07 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 12, 12:07 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1207 AM EDT FRI OCT 12 2012
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION ON FRIDAY...USHERING IN MUCH
COLDER AIR FOR SATURDAY AS HIGH PRESSURE BUILDS OVER THE AREA. A
WARM FRONT WILL APPROACH NORTHERN NEW ENGLAND ON SUNDAY AS LOW
PRESSURE MOVING THROUGH THE GREAT LAKES REGION MOVES EASTWARD.
THIS SYSTEM WILL BRING MILD CONDITIONS TO MAINE AND NEW HAMPSHIRE
FOR MONDAY. HIGH PRESSURE THEN RETURNS FOR TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
1203 AM...ONLY MINOR ADJUSTMENTS THIS ESTF UPDATE FOR 1ST PERIOD
TEMPERATURES.
PREV DISC...
WILL UPDATE TO ADJUST MIN TEMPS SOME AREAS
OVERNIGHT...MAINLY TO LOWER A COUPLE DEGREES. CURRENT TEMPS
DROPPING QUICKLY DUE TO CLR SKIES AHEAD OF ADVANCING CLOUDS AND
LGT WINDS WHICH DROPPED OFF QUICKLY AFTER SUNSET. SOME AREAS HAVE
SEEN TEMPS ALREADY BOTTOM OUT AND HAVE RISEN DUE TO CLOUDS MOVING
IN...ELSEWHERE TEMPS WILL BOTTOM OUT THEN RISE OVERNIGHT AS CLOUDS
INCREASE AND THICKEN. ALSO...SW WINDS WILL PICK UP SOME OVERNIGHT
TO MIX OUT THE BOUNDARY LAYER AND HELP TEMPS TO RISE LATER TNGT.
STILL EXPECT TEMPS TO STAY ABOVE FREEZING TNGT SO NOT ANTICIPATING
FROST. SHRA MOVE IN LATER TNGT...MAINLY ACROSS N/MT AND WRN ZONES
WITH SOME SHSN PSBL...MAINLY ACROSS HIGHER TERRAIN.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH 6 AM SATURDAY/...
EXPECT GUSTY WINDS BEHIND THE FRONT ON FRIDAY WITH SHOWERS ENDING
AS THE FRONT MOVES THROUGH. BRIEF PERIOD OF UPSLOPE CONDITIONS
BEHIND THE FRONT COULD ALLOW SNOW SHOWERS IN THE MOUNTAINS.
OTHERWISE NORTHWEST WINDS WILL BE BRINGING COLD AIR IN WITH SKIES
CLEARING TOWARD THE COAST.
COLD AIR WILL BE FULLY IN PLACE AND DEW POINTS WILL BE FALLING
INTO THE LOW 20S AND UPPER TEENS WITH HIGH PRESSURE NUDGING
INTO WESTERN NEW ENGLAND FRIDAY NIGHT. THIS WILL SET THE STAGE FOR
THE COLDEST NIGHT OF THE SEASON SO FAR WITH LOWS FALLING BELOW
FREEZING ALL THE WAY TO THE COAST. FREEZE WATCH HAS BEEN ISSUED
FOR ALL AREAS WHICH HAVE NOT HAD A WIDESPREAD FREEZE YET THIS
SEASON.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE EXTENDED PERIOD WILL BEGIN SATURDAY MORNING WITH HIGH PRESSURE
AND COOL TEMPERATURES FIRMLY IN PLACE OVER THE CWA. HIGH PRESSURE
SLIDES EASTWARD SATURDAY NIGHT...WITH RETURN FLOW SETTING UP AHEAD
OF A LOW PRESSURE SYSTEM IN THE GREAT LAKES ON SUNDAY. A WARM
FRONT WILL LIFT THROUGH THE REGION ON SUNDAY. STRONG SOUTHWESTERLY
FLOW WILL ALLOW TEMPERATURES TO WARM TO ABOVE NORMAL FOR BOTH
SUNDAY AND MONDAY. OVERNIGHT LOW TEMPERATURES SUNDAY NIGHT WILL
LIKELY BE QUITE WARM AS WELL.
THE LOW PRESSURE WILL TRACK NORTHEASTWARD ALONG THE SAINT LAWRENCE
VALLEY ON MONDAY...WITH THE COLD FRONT SAGGING WELL BEHIND. THE
COLD FRONT ALL BUT WASHES OUT BY THE TIME IT REACHES NEW ENGLAND.
NOT EXPECTING A LOT IN THE WAY OF PRECIPITATION AS IT MOVES
THROUGH. HIGH PRESSURE BUILDS OVER THE REGION FOR TUESDAY AND
WEDNESDAY WITH LITTLE IN THE WAY OF WEATHER CONCERNS. MODELS
HINTING AT A STRONGER SYSTEM THAT WOULD APPROACH THE AREA
THURSDAY...BUT CONFIDENCE RIGHT NOW IS VERY LOW WITH REGARD TO
BOTH THE TIMING AND INTENSITY OF THIS SYSTEM.
&&
.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY NIGHT/... WINDS WILL SUBSIDE THIS
EVENING AND SHIFT TO SOUTHWEST AHEAD OF THE FRONT BY MORNING. BUT
THEN THE FRONT MOVES THROUGH IN THE MORNING ON FRIDAY WITH GUSTY
NORTHWEST WINDS AGAIN. SHOULD REMAIN VFR THROUGH THE PERIOD...
THOUGH SHOWERS MAINLY IN THE MOUNTAINS MAY CAUSE CONDITIONS TO
FALL TO MVFR FOR A FEW HOURS TONIGHT AT LEBANON AND WHITEFIELD.
LONG TERM...
PRIMARILY MVFR ON SUNDAY AND INTO EARLY MONDAY AS WARM FRONT
LIFTS THROUGH THE REGION. SOME LOCATIONS MAY SEE IFR/LIFR
CONDITIONS IN RAIN AND FOG AS THE WARM FRONT MOVES THROUGH.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WILL UPDATE AGAIN TO
INPUT THE LATEST OBSERVED DATA RESULTING IN A FEW TWEAKS TO THE
PREVIOUS FCST. GUSTY WEST WINDS WILL SUBSIDE SOMEWHAT TONIGHT...
BUT RAMP UP AGAIN ON FRIDAY OUT OF THE NORTHWEST BEHIND THE NEXT
COLD FRONT. THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED THROUGH
FRIDAY NIGHT DUE TO THE GUSTY WINDS. SEAS ARE HIGHEST OVER THE
OPEN WATERS FURTHER FROM SHORE WHERE THE FETCH HAS BEEN LONGEST.
LONG TERM...
WINDS ON SATURDAY BEHIND WARM FRONT MAY BE GUSTY ENOUGH FOR AN
SCA. GRADIENT TIGHTENS UP AGAIN ON SUNDAY AS WARM FRONT MOVES
THROUGH. POSSIBLE SCA CONDITIONS AGAIN WITH WARM FRONT ON SUNDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FREEZE WATCH FROM THIS EVENING THROUGH SATURDAY MORNING FOR
MEZ012-018>028.
NH...FREEZE WATCH FROM THIS EVENING THROUGH SATURDAY MORNING FOR
NHZ004>010-013-014.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ150>154.
&&
ESHazardous weather outlook, Oct 11, 3:14 PM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 314 PM EDT THU OCT 11 2012 MEZ012-018>028-NHZ004>010-013-014-121915- SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 314 PM EDT THU OCT 11 2012 ...FREEZE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-013-014-NHZ001>003-121915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- 314 PM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-121915- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 314 PM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Maine, 2012Freeze Warnings in New Hampshire, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.